Oklahoma, 2006

Winter Storm in Oklahoma, February 18 to 20, 2006

February 18 to 20, 2006 · NWS TSA · 5 events in 5 counties and zones

5 winter storm, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 17, 9:24 PM CST, 6 hours 6 minutes earlier.

Area forecast discussion, Feb 17, 9:24 PM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
924 PM CST FRI FEB 17 2006

.DISCUSSION...
WE ARE UPGRADING MOST OF THE FORECAST AREA TO A WINTER STORM
WARNING. THE EXCEPTION WILL BE THE FAR NORTHWEST PART OF THE
FORECAST AREA AND FAR SOUTHEAST OKLAHOMA WHERE THE ADVISORY WILL
REMAIN IN EFFECT. WILL CONTINUE THE HEADLINES UNTIL NOON SATURDAY
BUT MOST OF THE SIGNIFICANT PRECIPITATION SHOULD BE OVER BY DAYBREAK.

THE 00Z NORMAN SOUNDING INDICATES A PRONOUNCED WARM NOSE BETWEEN
700-800 MILLIBARS WHICH WAS NOT WELL DEPICTED BY THE MODELS. THE
SPRINGFIELD SOUNDING IS ENTIRELY BELOW FREEZING AND SUPPORTS ALL
SNOW. CURRENT OBSERVATIONS SHOW A FREEZING RAIN AND SLEET MIXTURE
IS OCCURRING NORTH OF A FORT SMITH TO MCALESTER LINE WITH A FEW
SNOW FLAKES MIXED IN NORTHWEST OF INTERSTATE 44.

PARTIAL THICKNESS TRENDS FROM THE 00Z NAM SUPPORT A CHANGEOVER TO
SNOW TO THE NORTHWEST OF INTERSTATE 44 BY AROUND 06Z WITH THE
CHANGEOVER CONTINUING SOUTHEAST INTO THE FAYETTEVILLE/OKMULGEE
AREA BY AROUND 08Z. FURTHER TO THE SOUTHEAST...PREDOMINANTLY
FREEZING RAIN AND SLEET WILL OCCUR WITH RAIN CHANGING TO FREEZING
RAIN SOUTHEAST OF A FORT SMITH TO MCALESTER LINE AS TEMPERATURES
FALL BELOW FREEZING AFTER MIDNIGHT. MODEL QPF SUGGESTS GREATER
THAN 1/4 INCH WATER EQUIVALENT IS LIKELY ACROSS MUCH OF THE
WARNING AREA.

WILL KEEP SNOW ACCUMULATIONS IN THE 1-3 INCH RANGE FOR NOW SINCE
THE CURRENT ICING WILL LIMIT AMOUNTS. THE HEAVIEST AMOUNTS ARE
LIKELY IN FAR NORTHWEST ARKANSAS NEAR THE MISSOURI BORDER.

DID RAISE MINIMUM TEMPERATURES SLIGHTLY OVERNIGHT AS WELL.

UPDATE COMING SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING UNTIL NOON SATURDAY FOR OKZ057-OKZ058-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
     OKZ076.

     WINTER WEATHER ADVISORY UNTIL NOON SATURDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ059.

AR...WINTER STORM WARNING UNTIL NOON SATURDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

FORECASTER ID= 5

PLATE
Hazardous weather outlook, Feb 17, 8:35 PM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST FRI FEB 17 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
820 PM CST FRI FEB 17 2006

...WINTRY MIX OF PRECIPITATION EXPECTED THROUGH SATURDAY MORNING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 10 PM.

	ICE ACCUMULATION.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	WIND CHILL.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AREAS OF FREEZING RAIN AND SLEET HAVE ALREADY BEGUN TO DEVELOP
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...MAINLY NORTH
OF INTERSTATE 40 AS WARM AIR ALOFT OVERRUNS THE COLDER AIR AT
THE SURFACE. THIS FREEZING RAIN AND SLEET IS EXPECTED TO CHANGE
OVER TO SNOW LATE THIS EVENING AND OVERNIGHT AS THE AIRMASS
COOLS BELOW FREEZING ALOFT. SNOWFALL AMOUNTS OF 1 TO 3 INCHES
WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. FREEZING RAIN AND SLEET ARE EXPECTED TO
DEVELOP ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS
LATER THIS EVENING AND OVERNIGHT. THE PRECIPITATION IS EXPECTED
TO END SATURDAY MORNING. SEE THE LATEST WINTER WEATHER
STATEMENT /OKCWSWTSA/ FOR FURTHER DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
SUNDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
COLD AIR WILL REMAIN OVER THE REGION THROUGH THE WEEKEND WITH
WIND CHILL VALUES IN THE ZERO TO 10 DEGREE RANGE AT TIMES.
WINTER WEATHER POTENTIAL SUNDAY AND MONDAY WILL BE LIMITED
BY A RELATIVELY LOW PROBABILITY OF PRECIPITATION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 winter storm. Local standard time, as filed.

Winter Storm, Tulsa

When
February 18, 3:30 AM CST to February 20, 8:00 AM CST
Where
Tulsa forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Arctic air spread into the region on the 16th setting the stage for a period of wintry precipitation as several upper level disturbances moved through the area from the 17th through the 20th. Precipitation began during the late evening on the 17th as the first disturbance approached. A combination of freezing rain, sleet, and snow began accumulating during the late evening hours of the 17th and by daybreak on the 18th had resulted in significant impact across the region. The first round of wintry precipitation ended around midday on the 18th but another began during the evening hours of the 19th, which continued through the early morning hours of the 20th.

Winter Storm, Creek

When
February 18, 3:30 AM CST to February 20, 8:00 AM CST
Where
Creek forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Winter Storm, Mayes

When
February 18, 3:30 AM CST to February 20, 8:00 AM CST
Where
Mayes forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.302, -95.231 (the zone’s center; the record gives no point)

Winter Storm, Rogers

When
February 18, 3:30 AM CST to February 20, 8:00 AM CST
Where
Rogers forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Winter Storm, Wagoner

When
February 18, 3:30 AM CST to February 20, 8:00 AM CST
Where
Wagoner forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
35.961, -95.521 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489622, 5489623, 5489624, 5489625, 5489626.